has anyone heard what vaccination is reportedly linked to narcolepsy? i saw a show yesterday about narcolepsy and they mentioned a vaccination was given to a 13 year old girl and 2 hours later she was experiencing cataplexly (a paralyzing catatonic state that is a symptom of narcolepsy) but they did not say which vaccination.
My daughter has just been diagnosed with Narcolepsy. She is 12 years old and in February received polio/diptheria vaccine and hep A before going to mexico. She then started having these symptoms. she was given the HPV vaccine a couple of weeks ago and since her symptoms have seemed worse.
No one can tell us if its linked or not but I really strongly think so!
Answered a few years too late, sorry. I have had narcolepsy since age 14. It had a sudden onset. I remember the exact day and time that the first episode occured. I was told that it is rare in females. But, in my experience the other narcoleptics I've met are strictly female. My medical records from that time have been destroyed so I have no way of knowing if this coincided with a vaccination. Narcolepsy typically occurs in the early teens. I have lived with it for 46 years. I too, am curious if this condition was induced by a vaccine. I wasn't diagnosed until I was 44 years old. Prior to that my condition was dismissed. I was regarded by the medical profession as a typical hystrionic, hypocondriac, attention seeking female. Now, there is medication available. But, I feel that this condition is not taken seriously by the medical community, especially if the patient is a female.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.